Comptes Rendus
Sur la limite adiabatique des fonctions êta et zêta
[On the adiabatic limit of the eta and zeta functions]
Comptes Rendus. Mathématique, Volume 334 (2002) no. 2, pp. 131-134.

In this Note we prove the existence of the adiabatic limit of the η(s) function of an operator on the total space of a fibration over S1, constructed from an invertible family of first-order differential operators. We identify this limit as the holonomy of a meromorphic family of connections in the trivial bundle. In the same context, the ζ function diverges. We give a formula for the first two terms of the asymptotic expansion. The first result remains true for a non-invertible family if we restrict ourselves to s=0. For a family of Dirac operators, we retrieve the holonomy formula of Bismut–Freed.

Dans cette Note, on démontre l'existence de la limite adiabatique de la fonction η(s) d'un opérateur sur l'espace total d'une fibration au dessus de S1, construit à partir d'une famille d'opérateurs différentiels inversibles d'ordre 1. Nous identifions cette limite à l'holonomie d'une famille méromorphe de connexions dans le fibré trivial. Dans le même contexte, la fonction ζ diverge. On donne une formule pour les deux premiers coefficients du développement asymptotique. Le premier résultat reste vrai pour une famille non-inversible si on se restreint à s=0. Dans le cas d'une famille d'opérateurs de Dirac, on retrouve la formule d'holonomie de Bismut–Freed.

Published online:
DOI: 10.1016/S1631-073X(02)02230-6

Sergiu Moroianu 1

1 Institutul de Matematică al Academiei Române, PO Box 1-764, RO-70700 Bucarest, Roumanie
     author = {Sergiu Moroianu},
     title = {Sur la limite adiabatique des fonctions \^eta et z\^eta},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {131--134},
     publisher = {Elsevier},
     volume = {334},
     number = {2},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02230-6},
     language = {fr},
AU  - Sergiu Moroianu
TI  - Sur la limite adiabatique des fonctions êta et zêta
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 131
EP  - 134
VL  - 334
IS  - 2
PB  - Elsevier
DO  - 10.1016/S1631-073X(02)02230-6
LA  - fr
ID  - CRMATH_2002__334_2_131_0
ER  - 
%0 Journal Article
%A Sergiu Moroianu
%T Sur la limite adiabatique des fonctions êta et zêta
%J Comptes Rendus. Mathématique
%D 2002
%P 131-134
%V 334
%N 2
%I Elsevier
%R 10.1016/S1631-073X(02)02230-6
%G fr
%F CRMATH_2002__334_2_131_0
Sergiu Moroianu. Sur la limite adiabatique des fonctions êta et zêta. Comptes Rendus. Mathématique, Volume 334 (2002) no. 2, pp. 131-134. doi : 10.1016/S1631-073X(02)02230-6.

[1] M.F. Atiyah; V.K. Patodi; I.M. Singer Spectral asymmetry and riemannian geometry, iii, Math. Proc. Cambridge Philos. Soc. (1976)

[2] J.-M. Bismut; D.S. Freed The analysis of elliptic families II: Dirac operators, eta invariants and the holonomy theorem of Witten, Comm. Math. Phys., Volume 107 (1986), pp. 103-163

[3] B. Bucicovschi An extension of the work of V. Guillemin on complex powers and zeta functions of elliptic pseudodifferential operators, Proc. Amer. Math. Soc., Volume 127 (1999) no. 10, pp. 3081-3090

[4] R.R. Mazzeo; R.B. Melrose The adiabatic limit, Hodge cohomology and Leray's spectral sequence for a fibration, J. Differential Geom., Volume 31 (1990) no. 1, pp. 185-213

[5] R.B. Melrose Pseudodifferential operators, corners and singular limits, Proceedings of the International Congress of Mathematicians (Kyoto, 1990), Mathematical Society Japan, Tokyo, 1991, pp. 217-234

[6] R.B. Melrose The eta invariant and families of pseudodifferential operators, Math. Res. Lett., Volume 2 (1995), pp. 541-561

[7] Moroianu S., Residue functionals on the algebra of adiabatic pseudo-differential operators, Ph.D. thesis, MIT, 1999

[8] E. Witten Global gravitational anomalies, Comm. Math. Phys., Volume 100 (1985), pp. 197-229

Cited by Sources:

Comments - Policy